Alert archive / Wisconsin / River Flood Warnings in 2017
River Flood Warning 34, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Jun 15, 2017, 9:59 AM CDT for Marinette County, Wisconsin. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 9:59 AM CDT (14:59 UTC)
- Expired
- Jun 18, 2017, 8:28 PM CDT
- In force
- 3 days
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 74 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Peshtigo River near Porterfield (PFDW3).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04069416, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
651
WGUS43 KGRB 151459
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
959 AM CDT Thu Jun 15 2017
...The National Weather Service in Green Bay has issued a Flood
Warning for the following rivers in Wisconsin...
Peshtigo River near Porterfield affecting Marinette County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
WIC075-160559-
/O.NEW.KGRB.FL.W.0034.170615T1459Z-000000T0000Z/
/PFDW3.1.ER.170615T1402Z.170615T1556Z.000000T0000Z.UU/
959 AM CDT Thu Jun 15 2017
The National Weather Service in Green Bay has issued a
* Flood Warning For
the Peshtigo River near Porterfield.
* At 8:00 AM Thursday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this morning and continue
to rise to near 12.2 feet by late this morning. Additional rises
are possible thereafter.
* At 12.0 feet, Area boat docks begin flooding and there is
widespread flooding of wooded lowland.
&&
LAT...LON 4517 8790 4517 8778 4510 8776 4509 8780
4512 8782 4510 8790
$$8 follow-up statements
784
WGUS83 KGRB 151503
FLSGRB
Flood Statament
National Weather Service Green Bay WI
1003 AM CDT Thu Jun 15 2017
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Wisconsin River below Wausau AFFECTING Marathon County
...The Flood Warning continues for the following rivers in
Wisconsin...Michigan...
Menominee River near McAllister affecting Marinette and Menominee
Counties
Oconto River above Oconto affecting Oconto County
...The Flood Warning continues for the following rivers in
Wisconsin..
Peshtigo River near Porterfield affecting Marinette County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC075-MIC109-160603-
/O.EXT.KGRB.FL.W.0030.000000T0000Z-170619T0300Z/
/MCAW3.1.ER.170614T1255Z.170616T0000Z.170618T0900Z.NO/
1003 AM CDT Thu Jun 15 2017
The Flood Warning continues for
The Menominee River near McAllister.
* At 8:15 AM Thursday the stage was 15.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 15.8 feet by this
evening. The river will fall below flood stage Sunday morning.
* At 16.5 feet, Water approaches River Drive and Shore Drive west of
Wallace in Menominee County Michigan. Water approaches South Park
Road east of Porterfield.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$
WIC075-160602-
/O.CON.KGRB.FL.W.0034.000000T0000Z-000000T0000Z/
/PFDW3.1.ER.170615T1402Z.170615T1556Z.000000T0000Z.UU/
1003 AM CDT Thu Jun 15 2017
The Flood Warning continues for
The Peshtigo River near Porterfield.
* At 8:00 AM Thursday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this morning and continue
to rise to near 12.2 feet by late this morning. Additional rises
are possible thereafter.
* At 12.0 feet, Area boat docks begin flooding and there is
widespread flooding of wooded lowland.
&&
LAT...LON 4517 8790 4517 8778 4510 8776 4509 8780
4512 8782 4510 8790
$$
WIC083-160602-
/O.EXT.KGRB.FL.W.0033.000000T0000Z-170621T0300Z/
/OCTW3.1.ER.170615T0512Z.170615T1030Z.170620T0900Z.UU/
1003 AM CDT Thu Jun 15 2017
The Flood Warning continues for
The Oconto River above Oconto.
* At 8:30 AM Thursday the stage was 9.7 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 10.0 feet by
Saturday evening. The river will fall below flood stage Tuesday
morning.
* At 10.0 feet, Up to a foot of water surrounds structures in a
campground in the city of Oconto.
&&
LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815
$$
WIC073-151533-
/O.CAN.KGRB.FL.W.0031.000000T0000Z-170615T1503Z/
/WUUW3.1.ER.170613T0848Z.170613T1810Z.170615T0030Z.UU/
1003 AM CDT Thu Jun 15 2017
The Flood Warning is cancelled for
The Wisconsin River below Wausau.
* At 9:10 AM Thursday the stage was 1166 feet.
* Flood stage is 1167 feet.
* At 1167 feet, Waters approaches buildings in DC Everest Park and
Oak Island Park.
&&
LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967
$$024
WGUS83 KGRB 160203
FLSGRB
Flood Statament
National Weather Service Green Bay WI
903 PM CDT Thu Jun 15 2017
...The Flood Warning continues for the following rivers in
Wisconsin..
Peshtigo River near Porterfield affecting Marinette County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC075-161703-
/O.CON.KGRB.FL.W.0034.000000T0000Z-000000T0000Z/
/PFDW3.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
903 PM CDT Thu Jun 15 2017
The Flood Warning continues for
The Peshtigo River near Porterfield.
* At, 9:00 PM Thursday, the stage was 11.9 ft.
* Flood stage is 12.0 feet.
* At 12.0 feet, Area boat docks begin flooding and there is
widespread flooding of wooded lowland.
&&
LAT...LON 4517 8790 4517 8778 4510 8776 4509 8780
4512 8782 4510 8790
$$760
WGUS83 KGRB 161815
FLSGRB
Flood Statament
National Weather Service Green Bay WI
115 PM CDT Fri Jun 16 2017
...The Flood Warning continues for the following rivers in
Wisconsin..
Peshtigo River near Porterfield affecting Marinette County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC075-170915-
/O.CON.KGRB.FL.W.0034.000000T0000Z-000000T0000Z/
/PFDW3.1.ER.000000T0000Z.170616T1000Z.000000T0000Z.UU/
115 PM CDT Fri Jun 16 2017
The Flood Warning continues for
The Peshtigo River near Porterfield.
* At 11:15 AM Friday the stage was 12.3 feet.
* Flood stage is 12.0 feet.
* At 12.0 feet, Area boat docks begin flooding and there is
widespread flooding of wooded lowland.
&&
LAT...LON 4517 8790 4517 8778 4510 8776 4509 8780
4512 8782 4510 8790
$$545
WGUS83 KGRB 170119
FLSGRB
Flood Statament
National Weather Service Green Bay WI
819 PM CDT Fri Jun 16 2017
...The Flood Warning continues for the following rivers in
Wisconsin...Michigan...
Menominee River near McAllister affecting Marinette and Menominee
Counties
...The Flood Warning continues for the following rivers in
Wisconsin..
Peshtigo River near Porterfield affecting Marinette County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC075-MIC109-171619-
/O.EXT.KGRB.FL.W.0030.000000T0000Z-170618T1800Z/
/MCAW3.1.ER.170614T1255Z.170615T2045Z.170618T0000Z.NO/
819 PM CDT Fri Jun 16 2017
The Flood Warning continues for
The Menominee River near McAllister.
* At 7:15 PM Friday the stage was 15.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by
tomorrow evening.
* At 15.0 feet, Water covers the boat docks near the river gage and
there is extensive flooding of wooded lowland.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$
WIC075-171619-
/O.CON.KGRB.FL.W.0034.000000T0000Z-000000T0000Z/
/PFDW3.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
819 PM CDT Fri Jun 16 2017
The Flood Warning continues for
The Peshtigo River near Porterfield.
* At 7:00 PM Friday the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* At 12.0 feet, Area boat docks begin flooding and there is
widespread flooding of wooded lowland.
&&
LAT...LON 4517 8790 4517 8778 4510 8776 4509 8780
4512 8782 4510 8790
$$309
WGUS83 KGRB 171553
FLSGRB
Flood Statament
National Weather Service Green Bay WI
1053 AM CDT Sat Jun 17 2017
...The Flood Warning continues for the following rivers in
Wisconsin...Michigan..
Menominee River near McAllister affecting Marinette and Menominee
Counties
Peshtigo River near Porterfield affecting Marinette County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC075-180653-
/O.CON.KGRB.FL.W.0034.000000T0000Z-000000T0000Z/
/PFDW3.1.ER.000000T0000Z.170617T0515Z.000000T0000Z.UU/
1053 AM CDT Sat Jun 17 2017
The Flood Warning continues for
The Peshtigo River near Porterfield.
* At 10:00 AM Saturday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* At 12.0 feet, Area boat docks begin flooding and there is
widespread flooding of wooded lowland.
&&
LAT...LON 4517 8790 4517 8778 4510 8776 4509 8780
4512 8782 4510 8790
$$
WIC075-MIC109-180653-
/O.CON.KGRB.FL.W.0030.000000T0000Z-170618T1800Z/
/MCAW3.1.ER.170614T1255Z.170615T2045Z.170617T1315Z.NO/
1053 AM CDT Sat Jun 17 2017
The Flood Warning continues for
The Menominee River near McAllister.
* At 10:15 AM Saturday the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* At 15.0 feet, Water covers the boat docks near the river gage and
there is extensive flooding of wooded lowland.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$504
WGUS83 KGRB 180153
FLSGRB
Flood Statament
National Weather Service Green Bay WI
853 PM CDT Sat Jun 17 2017
...The Flood Warning continues for the following rivers in
Wisconsin..
Peshtigo River near Porterfield affecting Marinette County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC075-181653-
/O.CON.KGRB.FL.W.0034.000000T0000Z-000000T0000Z/
/PFDW3.1.ER.000000T0000Z.170617T0515Z.000000T0000Z.UU/
853 PM CDT Sat Jun 17 2017
The Flood Warning continues for
The Peshtigo River near Porterfield.
* At 8:00 PM Saturday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* At 12.0 feet, Area boat docks begin flooding and there is
widespread flooding of wooded lowland.
&&
LAT...LON 4517 8790 4517 8778 4510 8776 4509 8780
4512 8782 4510 8790
$$306
WGUS83 KGRB 181636
FLSGRB
Flood Statament
National Weather Service Green Bay WI
1136 AM CDT Sun Jun 18 2017
...The Flood Warning continues for the following rivers in
Wisconsin..
Peshtigo River near Porterfield affecting Marinette County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC075-190736-
/O.CON.KGRB.FL.W.0034.000000T0000Z-000000T0000Z/
/PFDW3.1.ER.170618T1005Z.000000T0000Z.000000T0000Z.UU/
1136 AM CDT Sun Jun 18 2017
The Flood Warning continues for
The Peshtigo River near Porterfield.
* At 11:00 AM Sunday the stage was 12.0 feet.
* Flood stage is 12.0 feet.
* At 12.0 feet, Area boat docks begin flooding and there is
widespread flooding of wooded lowland.
&&
LAT...LON 4517 8790 4517 8778 4510 8776 4509 8780
4512 8782 4510 8790
$$532
WGUS83 KGRB 190128
FLSGRB
Flood Statament
National Weather Service Green Bay WI
828 PM CDT Sun Jun 18 2017
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Peshtigo River near Porterfield AFFECTING Marinette County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC075-190158-
/O.CAN.KGRB.FL.W.0034.000000T0000Z-170619T0128Z/
/PFDW3.1.ER.170618T1005Z.170618T1500Z.170618T1755Z.UU/
828 PM CDT Sun Jun 18 2017
The Flood Warning is cancelled for
The Peshtigo River near Porterfield.
* At 7:00 PM Sunday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* At 12.0 feet, Area boat docks begin flooding and there is
widespread flooding of wooded lowland.
&&
LAT...LON 4517 8790 4517 8778 4510 8776 4509 8780
4512 8782 4510 8790
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 15, 6:36 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 15, 6:36 AM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 636 AM CDT Thu Jun 15 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 405 AM CDT Thu Jun 15 2017 A weak cold front was moving through western WI early this morning. Isolated showers and thunderstorms persisted ahead of the front overnight, but had diminished in the past couple hours. Recent heavy rain, abundant low-level moisture and light winds had resulted in areas of fog, locally dense in spots. The fog is expected to dissipate within a couple hours after sunrise. Precipitation chances will be hard to pinpoint over the next couple days, with several weak short-wave trofs and weak surface boundaries expected to move through the region. Suspect the best chances will occur over far northeast WI this afternoon, and over the entire area Friday afternoon, when diurnal instability will be greatest. Very deep mixing to 750-700 mb is anticipated today, which should allow temperatures to soar into the 80s and lower 90s. Have increased winds, with gusts expected to reach 25 to 30 mph, especially over northern WI. Less humid and slightly cooler readings are expected tonight and Friday, with lows in the middle 50s to lower 60s, and highs in the lower to middle 80s. .LONG TERM...Friday Night Through Wednesday Issued at 405 AM CDT Thu Jun 15 2017 Low amplitude flow will prevail over the northern CONUS early on, so one or more of the 00Z models had QPF over at least part of the area Friday night and Saturday. They bring a significant upper trough through Wisconsin Saturday night into early Sunday as a surface low passes from southwest to northeast across the state. This will bring an even better chance for showers and storms Saturday night, and the SPC day 3 convective outlook has a marginal risk for severe over much of the area, with the exception of the north. Cooler temperatures and less active weather, at least as far as convection, can be expected in cold advection behind the departing system. Highs will be near or a little below normal through at least the middle of next week. The next chance for showers and storms will be from Monday night through Tuesday evening as another short wave and a surface low pass through the western Great Lakes. Generally dry conditions should then prevail through the end of the forecast. && .AVIATION...for 12Z TAF Issuance Issued at 625 AM CDT Thu Jun 15 2017 Areas of fog and associated LIFR/VLIFR conditions will quickly improve during the first hour or two of the TAF period, followed by VFR conditions for the remainder. There may be some isolated showers or thunderstorms during the afternoon and evening, but confidence in the occurrence is too low to mention in the TAFs. Gusty west winds will occur in the late morning and afternoon, with occasional gusts over 25 kts possible. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......MG AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 15, 4:59 AM CDT, 5 hours before
Hazardous Weather Outlook National Weather Service Green Bay WI 459 AM CDT Thu Jun 15 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 459 AM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Isolated thunderstorms are possible, especially during the afternoon and early evening. Severe weather is not anticipated. Due to recent heavy rains, the Wisconsin and Menominee Rivers have risen, and continue to flow faster than usual. Several other rivers across the region have also risen, and a few have reached flood stage. Boaters and fishermen should use caution due to fast flows. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance of thunderstorms Friday and Friday night, but severe storms are not expected. Thunderstorms are expected Saturday into Saturday night, and there is a risk of severe storms Saturday evening. Storms are also possible at times next week, but they are not expected to become severe. Some rivers and streams will continue to be near or above flood stage. Caution should be used near rapidly moving water. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-161000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 459 AM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Isolated thunderstorms are possible, but severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms will be possible at times through much of the period. The best chance will occur Saturday night, when strong to severe storms are possible. The storms may pose a risk to mariners. Kieckbusch/MG
In the hours before
Special weather statement, Jun 15, 6:49 AM CDT, 3 hours 10 minutes before
Special Weather Statement National Weather Service Green Bay WI 649 AM CDT Thu Jun 15 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151300- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 649 AM CDT Thu Jun 15 2017 ...PATCHY DENSE FOG WILL IMPACT TRAVEL EARLY THIS MORNING... Patchy dense fog will continue until about 8 am, so commuters may encounter rapidly changing visibilities on the way to work. Visibilities will be reduced to less than one-quarter mile in spots, resulting in locally hazardous travel conditions. Motorists should use caution when driving in fog. Be sure to drive slowly, keep a safe distance from other vehicles, and use low beam headlights. Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:05 AM CDT | River Flood Warning | GRB | Oconto | 32 hr |
Nearby
River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.